SEARCH WITHIN CONTENT
VOLUME 3 , ISSUE 3 ( September-December, 2018 ) > List of Articles
Pankaj Mathur, Deepak Gupta, Kishore Moolrajani, Ganesh Narayan Saxena, Vishal Mishra, Ankit Jain
Keywords : Pancytopenia,Carbamazepine
Citation Information : Mathur P, Gupta D, Moolrajani K, Saxena GN, Mishra V, Jain A. Carbamazepine-induced Pancytopenia: A Rare Entity. J Mahatma Gandhi Univ Med Sci Tech 2018; 3 (3):97-98.
License: CC BY-NC 4.0
Published Online: 21-07-2020
Copyright Statement: Copyright © 2018; Jaypee Brothers Medical Publishers (P) Ltd.
Carbamazepine is an anticonvulsant medication used primarily in the treatment of epilepsy, seizure disorder, neuropathic pain, some psychiatric disorders such as schizophrenia, and as a second-line agent in bipolar disorders. Generally, it is safe to use with some nonserious side effects. However, a clinician has to be alert regarding some of its uncommon but serious side effects. Here we discuss a rare case who developed carbamazepine-induced pancytopenia. The offending drug was stopped and pancytopenia recovered within a few days.
© Jaypee Brothers Medical Publishers (P) LTD.